Alert archive / Louisiana / River Flood Warnings in 2015
River Flood Warning 101, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Nov 7, 2015, 7:09 PM CST for Acadia Parish, Jefferson Davis Parish, Vermilion Parish, Louisiana. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2015, 7:09 PM CST (01:09 UTC)
- Expired
- Nov 11, 2015, 10:14 AM CST
- In force
- 4 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Acadia Parish, LA, Jefferson Davis Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 68 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mermentau River at Mermentau (MRML1). The gauge peaked at 4.22 ft at Nov 8, 2015, 4:00 PM CST.
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08012150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Nov 7, 4:29 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Nov 7, 4:29 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CST SAT NOV 7 2015
.DISCUSSION...
EXPANSIVE RAIN SHIELD ONGOING ACROSS THE FORECAST...WITH MOSTLY
WIDESPREAD LIGHT TO MODERATE RAINFALL TOTALS...THOUGH A FEW SPOTS
RECEIVED LOCALLY HIGHER AMOUNTS VIA CELL TRAINING OR CONVERGENT
BANDING. THE CDFNT HAS NOW CLEARED ALL INLAND AREAS...WITH STEADY
OR FALLING TEMPERATURES NOTED AT OBSERVATION SITES.
THE STOUT SFC HIGH OVER THE CENTRAL PLAINS BUILDING INTO THE AREA
BEHIND THE FRONT COUPLED WITH A BROAD SFC LOW OVER THE WEST
CENTRAL GULF IS YIELDING A TIGHT PRESSURE GRADIENT OVER THE
REGION...WHICH WILL CONTINUE TO RESULT IN GUSTY NORTHEAST
WINDS...ESPECIALLY OVER THE COASTAL COUNTIES AND PARISHES. HAVE
ISSUED A WIND ADVISORY FOR COASTAL SOUTHEAST TX AND SOUTHWEST LA
FOR THE REST OF TONIGHT FOR 15 TO 25 MPH WINDS WITH HIGHER GUSTS
AT TIMES. THE ADVISORY MAY NEED TO BE EXTENDED FARTHER EAST TO
INCLUDE COASTAL SOUTH CENTRAL LA AT SOME POINT THIS EVENING. GUSTS
AT KARA THIS PAST HOUR PROBABLY HAVE MORE TO DO WITH THE
CONVECTIVE PROCESSES ASSOCIATED WITH THE MDT/HVY RAIN MOVING
THROUGH THAT AREA...AND THUS MAY ONLY BE TEMPORARY.
RAINFALL IS EXPECTED TO GRADUALLY TAPER OFF/END FROM WEST TO EAST
TONIGHT AS LIFT ABATES AND RELATIVELY DRIER AIR FILTERS
IN...THOUGH SOME LINGERING LIGHT RAIN IS POSSIBLE OVER SOUTH
CENTRAL LA TOMORROW MORNING. DRIER AND COOLER WEATHER TO RULE
CLOSING OUT THE WEEKEND AND STARTING THE NEW WORK WEEK...WITH
HIGHS TOMORROW TOPPING OUT IN THE MID/UPPER 60S AND LOWS TONIGHT
AND TOMORROW NIGHT IN THE LOWER/MID 50S.
WARMING TREND EXPECTED MON AND TUE...WITH RAIN CHANCES INCREASING
WED AS A VIGOROUS BUT PROGRESSIVE SHORTWAVE TRANSLATES QUICKLY
ACROSS THE PLAINS STATES...SENDING A FAST MOVING FRONT THROUGH THE
AREA. DRY AND COOL TO END THE WEEK IN THE WAKE OF THIS SYSTEM.
13
&&
.MARINE...
A BROAD LOW PRESSURE SYSTEM OVER THE WEST CENTRAL GULF OF
MEXICO...COMBINED WITH A STRONG HIGH PRESSURE SYSTEM BUILDING
SOUTH FROM THE PLAINS STATES...WILL RESULT IN A TIGHT PRESSURE
GRADIENT ACROSS THE NORTHWEST GULF. EAST WINDS WILL CONTINUE TO
INCREASE WHILE BECOMING MORE NORTHEAST TONIGHT AS THE BROAD LOW
TRACKS EASTWARD ACROSS THE GULF. FREQUENT GUSTS TO GALE FORCE ARE
ALREADY OCCURRING OVER THE OFFSHORE WATERS WEST OF CAMERON...AND
THESE STRONG WINDS ARE EXPECTED TO SPREAD EAST TO INCLUDE ALL OF
THE OFFSHORE WATERS TONIGHT. GUSTS TO GALE FORCE ARE NOT CURRENTLY
EXPECTED ON SUNDAY...BUT WINDS WILL REMAIN ELEVATED...AND A SMALL
CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE GULF WATERS TOMORROW.
WINDS AND SEAS WILL GRADUALLY SUBSIDE LATE SUNDAY INTO SUNDAY
NIGHT AS THE BROAD LOW TRACKS EAST ACROSS THE GULF AND THE
PRESSURE GRADIENT RELAXES.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 52 63 50 67 / 40 10 10 10
LCH 57 66 53 70 / 40 10 10 10
LFT 58 66 55 72 / 80 20 10 10
BPT 57 67 54 71 / 40 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 AM CST SUNDAY FOR LAZ073-074.
TX...WIND ADVISORY UNTIL 6 AM CST SUNDAY FOR TXZ215.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR GMZ470-472-
475.
GALE WARNING UNTIL 6 AM CST SUNDAY FOR GMZ470-472-475.
SMALL CRAFT EXERCISE CAUTION THROUGH SUNDAY AFTERNOON FOR GMZ430-
432-435.
SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR GMZ450-452-455.
&&Hazardous weather outlook, Nov 7, 5:18 AM CST, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 518 AM CST SAT NOV 7 2015 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-081130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 518 AM CST SAT NOV 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING SHALLOW COOL FRONT WILL DROP INTO THE GULF OF MEXICO TODAY. SIGNIFICANT OVERRUNNING OF MOISTURE WILL RESULT IN A VARIETY OF RAIN...SHOWERS AND EMBEDDED THUNDERSTORMS THAT WILL CONTINUE INTO TONIGHT. RAINFALL AMOUNTS ARE EXPECTED TO RUN 1/2 TO 1 1/2 INCHES WITH ISOLATED 3 INCHES POSSIBLE WHERE STORMS TRAIN OVER THE SAME AREA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY BRINGING AN END TO THE POST FRONTAL RAINS. COOLER AND DRIER CONDITIONS WILL CONTINUE INTO MONDAY. SOUTHERLY WINDS WILL RETURN EARLY TUESDAY SETTING THE STAGE FOR THE NEXT COLD FRONT BY MIDWEEK. AFTER SOME BRIEF SHOWERS AND THUNDERSTORMS...HIGH PRESSURE WILL BUILD BACK IN BY THE END OF THE WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ450-452-455-470-472-475-081130- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 518 AM CST SAT NOV 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COOL FRONT WILL ENTER THE COASTAL WATERS THIS MORNING. NORTHERLY WINDS AND HIGHER SEAS WILL DEVELOP AS THE PRESSURE GRADIENT TIGHTENS EARLY THIS AFTERNOON. A SMALL CRAFT ADVISORY WILL BE IN EFFECT THIS AFTERNOON AND CONTINUE INTO TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND REGENERATE THROUGH TONIGHT AS WARM AIR OVERRUNS THE COOL FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STABLE DRY AIR WILL MOVE INTO THE COASTAL WATERS ON SUNDAY ENDING THE RAINS. ELEVATED WINDS AND SEAS WILL BEGIN TO WIND DOWN IN THE AFTERNOON. SOUTHERLY WINDS RETURN ON TUESDAY WITH A COLD FRONT EXPECTED TO ENTER THE GULF WATERS BY MIDWEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Nov 7, 4:52 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
452 PM CST SAT NOV 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD 4 NE DELCAMBRE 29.99N 91.94W
11/06/2015 IBERIA LA LAW ENFORCEMENT
MINOR FLOODING ON PARISH ROADS ACROSS WESTERN IBERIA
PARISH FROM DELCAMBRE TO SOUTH OF CADE.
0850 PM FLASH FLOOD ST. MARTINVILLE 30.12N 91.83W
11/06/2015 ST. MARTIN LA LAW ENFORCEMENT
MANY STREETS IN ST. MARTINVILLE FLOODED DUE TO HEAVY
RAIN.
1100 PM FLASH FLOOD CADE 30.09N 91.90W
11/06/2015 ST. MARTIN LA LAW ENFORCEMENT
HIGHWAY LA 182 AT LA 92 JUCTION CLOSED DUE TO HIGH WATER.
1136 PM FLASH FLOOD 1 SE COTEAU 30.04N 91.91W
11/06/2015 IBERIA LA PUBLIC
PUBLIC POSTED PHOTO OF FLASH FLOODING WITH WATER INSIDE A
HOME ON SHELIA DRIVE IN COTEAU
1145 PM HEAVY RAIN ST. MARTINVILLE 30.12N 91.83W
11/06/2015 M6.16 INCH ST. MARTIN LA COCORAHS
HEAVY RAIN FRIDAY EVENING MEASURED 6.16 INCHES. 90
PERCENT OF LOCAL ROADS WERE FLOODED.
0635 AM FLASH FLOOD SSE CENTRAL GARDENS 29.99N 94.02W
11/07/2015 JEFFERSON TX PUBLIC
PUBLIC POSTED PHOTO OF STREET FLOODING IN CENTRAL GARDENS
0714 AM FLASH FLOOD 2 ESE CENTRAL GARDENS 29.98N 93.99W
11/07/2015 JEFFERSON TX DEPT OF HIGHWAYS
TXDOT REPORTS WATER OVER SH 347 FROM NEDERLAND AVE TO
MAGNOLIA AVE
0755 AM FLASH FLOOD 1 S VIDOR 30.12N 94.00W
11/07/2015 ORANGE TX PUBLIC
PUBLIC REPORTS WATER OVER ORANGE ST AND BUTLER RD IN
VIDOR
0835 AM FLASH FLOOD 1 SSW BEAUMONT 30.07N 94.15W
11/07/2015 JEFFERSON TX PUBLIC
PUBLIC POSTED PHOTO OF FLOODING ON SUNBURY DRIVE
0957 AM FLASH FLOOD PORT ARTHUR 29.90N 93.93W
11/07/2015 JEFFERSON TX LAW ENFORCEMENT
PORT ARTHUR PD REPORTS STREET FLOODING OCCURRING ALL OVER
TOWN
1001 AM FLASH FLOOD 1 SW GROVES 29.93N 93.93W
11/07/2015 JEFFERSON TX DEPT OF HIGHWAYS
TXDOT REPORTS WATER OVER TWIN CITY HWY NEAR HWY 73
1107 AM FLASH FLOOD GROVES 29.95N 93.92W
11/07/2015 JEFFERSON TX PUBLIC
PUBLIC POSTED VIDEO OF FLOODING ON TWIN CITY HWY IN
GROVES
1115 AM FLASH FLOOD ESE GROVES 29.95N 93.91W
11/07/2015 JEFFERSON TX PUBLIC
PHOTO OF OVER SIX INCHES OF WATER AT INTERSECTION OF HAYS
AVE AND TERRELL STREET
1115 AM FLASH FLOOD PORT ARTHUR 29.90N 93.93W
11/07/2015 JEFFERSON TX PUBLIC
PUBLIC POSTED PHOTO OF FLOODING IN PORT ARTHUR
&&
LANDRENEAUThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 6:12 PM CST | Areal Flood Warning | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion | 12 hr |
Nearby
River Flood Warnings in Louisiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.